MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL B

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL B
Catalog Number 6902318
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms 2624366, windchill ra606432 complaint description: a customer contacted global technical solution center (gtsc) on (b)(6) 2024 after observing what was described as discordant negative reactions for anti-fya against multiple panel cells with one patient sample for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel b lot vrb323 expiry 11jun2024 and mts anti-igg gel card lot 072523001-05 in conjunction with their ortho vision id-mts analyzer ( (b)(4) ).Complainant/complaint reporter name: (b)(6), medical technologist complainant contact info: (b)(6), event dates: 23may2024, reported 28may2024.Reagents: 0.8% resolve panel b lot vrb323, expiry 11jun2024, manufacture date: 09apr2024 0.8% resolve panel a lot vra458, expiry 11jun2024, manufacture date: 09apr2024 mts anti-human globulin anti-igg (rabbit) mts gel card lot 072523001-05, expiry 30may2024 sample id: (b)(6) (encrypted: c4-c9-69-12-8a-82-42-e4-52-c5-ee-be-9f-d7-ac-8f-65-f1-4c-12-cf-fb-92-76-8c-fa-d5-e3-14-1d-3b-97) patient did not have an antibody history at this facility.Anti-e and fya were identified at another hospital in the area one month prior using a competitor's reagent.The customer reported that on (b)(6) 2024, they had tested one patient sample for antibody identification in iat using cells 12, 13, 14 and 18 of 0.8% resolve panel b lot vrb323 and mts anti-igg gel card lot 072523001-05 on the ortho vision.Customer states three fya antigen positive cells (homozygous cells 14 and 18 and heterozygous cell 13) tested negative.The customer was unable to identify the antibody.The same day, the customer repeated testing with the same reagent lots and utilizing the entire panel.Reactions were stronger allowing the customer to identify anti-fya.On the same day, the customer also sent the sample to a reference laboratory for antibody id.The reference laboratory provided results that the patient had a history of anti-e (not confirmed or detected at this time) and anti-fya was identified using a competitor's reagents.No biased results were reported to a physician.The patient was not harmed as a result of this reported event.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that quality control was performed successfully on the day of testing.No further details were provided.The card and reagent red blood cell storage conditions were reviewed and confirmed to be aligned with orthos recommendations.The customer indicated that panel cells were brought to room temperature before testing in both testing instances; however, gtsc is unable to verify the actual temperature of the cells during testing from the vision analyzer.The customer reported no visual appearance defects for the cards or reagents prior to use.According to ortho lot-specific information for 0.8% resolve panel b lot vrb323, cell 12 is negative for the fya antigen.Cells 14 and 18 are positive and homozygous for the antigen and cell 13 is positive and heterozygous for the antigen.It follows therefore, that the negative reactions obtained during the initial testing with cells 13, 14 and 18 are not consistent with the expected reactivity of anti-fya antibodies.The customer provided the sample order reports and reference laboratory report for review.The reports provided confirm the statements of the customer.Gtsc utilized econnectivity to review the column grade results and images from axeda confirming the customer's complaint that initial testing with 0.8% resolve panel b lot vrb323 was inconclusive for anti-jka and identified anti-e, while the repeat testing later that same day with the same lots had stronger reactivity and customer was able to identify anti-fya.As part of their investigation, gtsc also reviewed the vision metering report to confirm that the same samples and panels were used between the initial testing and repeat testing.The metering report indicated a gradual decrease in remaining volume after testing with no significant increases or decreases observed.As part of the investigation of the customer complaint, retains sample of 0.8% resolve panel b lot vrb323 cells 13, 14, 15, 16, 18, 20, 21 and 22 were tested in tube for the presence of the fya antigen.First the 0.8% cells were converted to a 3% cell suspension in ors, ortho resuspension solution, lot rs837a following qat30861 (cell suspension preparation by centrifugation) and then tested with ortho reagent: anti-fya, as per ifu, tube method.After a 15-minute incubation at 37c to idc, cells 13,14,15,16,18,20,21 and 22 were positive with reactions ranging from 2.5+ to 3.5+.Results meet specifications, as per qat50016, a minimum reaction of 2+ is required for all positive readings.Results match antigram.0.8% resolve panel b lot vrb323 cells 13,14,15,16,18,20,21 and 22 are positive for the fya antigen.Results meet specifications.( (b)(4) ) a review of the worldwide complaint databases was performed for 0.8% resolve panel b lot vrb323 through 16jun2024.A total of two complaints were identified against the lot.One was related to the failure mode under investigation, the second was also a false negative result; however, the antigen implicated was not fya.No trend was identified for the product lot.( (b)(4) ) no further investigation was carried out on these incidents.The potential assignable cause of the discordant negative antibody identification reactions obtained by the customer is sample related, the patients anti-fya antibody being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the fya antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody identification results, the 0.8% resolve panel b instructions for use states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL B
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19619353
Report Number2250051-2024-00016
Device Sequence Number15192123
Product Code QHT
UDI-Device Identifier10758750007684
UDI-Public(01)10758750007684(11)230409(17)240611(10)VRB323
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902318
Device Lot NumberVRB323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown